MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemoptysis (1887); Distress (2329); Cardiac Perforation (2513); Intraoperative Pain (2662)
Date of Event 06/25/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was potentially the result of inadvertent cardiac perforation with the t24.Cardiac perforation, vessel dissection/perforation, cardiac injury, cardiogenic shock, clinical deterioration, and death are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 69-year-old female patient presented to the emergency department with abdominal pain.A pulmonary embolism (pe) and left leg deep vein thrombosis (dvt) were found incidentally.The clot age was estimated at 1 day.A computed tomography angiography (cta) was performed which revealed the clot was all located in the left pulmonary artery (lpa); however, the physician suspected that there may also be clot present in the inferior vena cava (ivc).A thrombectomy was planned for that evening using the inari flowtriever retrieval/aspiration system followed by placement of an ivc filter.Local anesthesia with sedation was administered and a micro puncture needle was used to gain access to the right femoral vein.An 8 fr sheath was inserted and followed with a bentson guidewire and pigtail catheter, crossing the heart and positioning the pigtail catheter and bentson guidewire in the lpa.The bentson was then exchanged with a 1 cm amplatz 260 guidewire.The inari intri24 introducer sheath was inserted into the lpa with no challenges and a digital subtraction angiography (dsa) was performed, confirming the clot extended from the lpa into the ivc.Wire positioning was achieved and the inari triever24 (t24) was advanced into place.An aspiration was performed, but no clot was retrieved.The t24 was then advanced into the left main coronary artery where another dsa was performed for the lpa.The physician observed clot and proceeded to go up and over into the left main artery.At this point, the patient reported experiencing severe pain.The physician slightly repositioned the t24 and performed another aspiration.Unfortunately, cavitation occurred with the t24, and the catheter was slowly moved back into the main pulmonary artery.While doing that, the syringe filled with blood and a small clot.The t24 was advanced back into the lpa where another aspiration was performed, but no clot was retrieved.The physician then prepared to perform another dsa when the patient began moving which made the dsa difficult.The physician then performed another aspiration, but t24 cavitation occurred again.The t24 was slowly retrieved, and blood filled the syringe; blood was collected and filtered using the inari flowsaver blood filter and returned to the patient.Imaging revealed that the tip of the t24 was in the main pulmonary artery.The patient presented with severe hemoptysis and agitation and a code was initiated.The t24 and guidewire were removed from the patient.The patient was intubated while the physician removed the intri24 sheath and performed a figure 8 wound closure.The patient was transferred to the intensive care unit, but unfortunately the company representative was informed that the patient had expired early the next morning.

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key17379735
Report Number3020347218-2023-00013
Device Sequence Number6220631
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2023
Initial Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ 260 WIRE, 1 CM; BENTSON WIRE; INARI FLOWSAVER BLOOD FILTER; INARI INTRI24 INTRODUCER SHEATH; PIGTAIL CATHETER
Outcome Attributed to Adverse Event Life Threatening; Death; Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale